Indiana, 2005

Hail in Indiana, June 9, 2005

June 9, 2005 · NWS LOT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 9, 5:35 PM CST, 47 minutes earlier.

Area forecast discussion, Jun 9, 5:35 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT THU JUN 9 2005

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
FORECAST FOCUS CONTINUES TO BE ON POTENTIAL FOR PRECIPITATION
THROUGH THE NEXT SEVERAL DAYS.

LOW LEVEL AIR MASS HAS TAKEN SOME TIME TO RECOVER AFTER THE PASSAGE
OF YESTERDAYS MCS AND ACARS/RUC DATA STILL INDICATING FAIR AMOUNT OF
CONVECTIVE INHIBITION ACROSS MUCH OF THE AREA AT 19Z. INTERESTING
SATELLITE IMAGERY THIS AFTERNOON WITH VISIBLE IMAGERY SHOWING MCV
ACROSS EASTERN IOWA MOVING TO THE NORTHEAST. TO THIS
POINT...REGIONAL RADAR MOSAIC INDICATING JUST SOME MID LEVEL ECHOES
IN CLOSER PROXIMITY TO MCV CENTER ACROSS NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN. WILL HAVE TO WATCH LATER THIS AFTERNOON AND
INTO EARLY EVENING IF ANY WEAK FORCING ON SOUTHERN PERIPHERY OF THE
MCV WILL INTERACT WITH LAKE BREEZE. HOWEVER...EXPECTING THIS TO
MAINLY BE THE FOCUS NORTH OF THE CWA WHERE SERLY LAKE BREEZE WILL
PUSH INLAND TO A GREATER EXTENT. OTHERWISE...WILL MAINTAIN CHANCE
POPS FOR TSRA WITH HIGHEST CHANCE POPS THIS EVENING TOWARD RFD AREA
CLOSER TO THE TRACK OF THE MCV. PROFILER/ACARS DATA SHOWING SOME
ENHANCED UPPER LEVEL FLOW IN ASSOCIATION WITH THE MCV BUT SOME
QUESTION AS TO HOW EFFECTIVE THE VERTICAL DISTRIBUTION OF THIS SHEAR
PROFILE WOULD BE FOR ANY STORMS THAT ARE ABLE TO DEVELOP.

FOCUS AGAIN LATER TONIGHT WILL BE PRIMARILY WEST OF THE AREA.
ANOTHER NOCTURNAL JET SHOULD SET UP FAIRLY ACTIVE NIGHT AGAIN IN THE
CENTRAL PLAINS WHILE FURTHER TO THE NORTH ANOTHER MORE POTENT SHORT
WAVE SHOULD GET THINGS ACTIVE AGAIN TO THE NORTHWEST. WILL HAVE TO
WATCH AGAIN TOMORROW AFTERNOON FOR ANY CONVECTIVELY ENHANCED VORT
MAXES FROM THIS OVERNIGHT CONVECTION ACROSS THE CENTRAL PLAINS...BUT
WITH NO CLEAR FORCING MECHANISM EVIDENT AT THIS TIME WILL JUST KEEP
SOME LOW CHANCE POPS TOMORROW AFTERNOON. BETTER CHANCE OF THUNDER
APPEARS TO BE ON SATURDAY AS A MORE SYNOPTIC UPPER LEVEL SHORT WAVE
TROUGH APPROACHES FROM THE SOUTHWEST. ENHANCED LOW LEVEL MOISTURE
FROM TROPICAL SYSTEM ENTERING THE GULF WILL BE ANOTHER FACTOR TO
WATCH FOR SATURDAY. PERHAPS A LULL IN THUNDERSTORM CHANCES IN STORE
FOR SUNDAY AS UPPER LEVEL RIDGE BUILDS IN ADVANCE OF MORE POTENT
UPPER LEVEL WAVE. MUCH SPREAD IN MODEL SOLUTIONS REGARDING EVOLUTION
OF THIS WAVE FOR MON-WED. LATEST GFS RUNS HAVE SLOWED DOWN THIS
TROUGH WITH NCEP ENSEMBLE MEANS EVEN SLOWER. THUS...WILL GO FOR
TEMPS A TAD WARMER FOR TUESDAY WITH SLOWER FROPA. OTHERWISE...DID
NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST IN THIS PACKAGE.

&&

.AVIATION...

FOCUS FOR CONVECTION APPEARS TO HAVE SHIFTED NORTH INTO WI DURING
THE AFTERNOON HRS. HOWEVER IN THE LAST HR OR SO SOME TS HAVE
DEVELOPED WEST OF IKK MOVING TO THE NE. THERE APPEARS TO BE SOME
BOUNDARY LYING WEST OF WHERE THE CONVECTION HAS FIRED AS LOCATIONS
ACROSS NW IL HAVE MAINLY A WSW WIND WHILE LOCATIONS EAST OF THE
CONVECTION HAVE MORE OF A SOUTHERLY WIND. EXPECT THIS ACTIVITY TO
DISSIPATE WITH SUNSET BUT WILL NEED TO INCLUDE MENTION AT GYY AS A
TEMPO AND CLOSE ENOUGH TO MDW THAT A VCTS LOOKS REASONABLE. EXPECT
OVERNIGHT HRS TO BE QUIET WITH VARIABLE WINDS. THERE MAY BE SOME
3-5SM FOG BUT CONFIDENCE RATHER LOW AT THIS POINT AND WILL LEAVE OUT
FOR NOW. WINDS BECOME SOUTHERLY FRI MORNING AND INCREASE TO
10-15KTS. MAY BE SOME GUSTS UP TO 20KTS OR SO FRI AFTERNOON BUT
DON/T CURRENTLY EXPECT THESE TO BE PREVAILING. AS FOR TS FRI
AFTERNOON...VERY LITTLE TO FOCUS DEVELOPMENT AND WILL STAY DRY THIS
CYCLE.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 9, 3:00 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT THU JUN 9 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-101100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT THU JUN 9 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING MAINLY
TO THE NORTH OF INTERSTATE 88. THERE IS ANOTHER CHANCE OF
THUNDERSTORMS TOWARD FRIDAY MORNING. NONE OF THE THUNDERSTORMS
TONIGHT ARE EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY.
SEVERE STORMS ARE NOT EXPECTED FRIDAY BUT THERE IS A SLIGHT RISK OF
SEVERE STORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-101100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT THU JUN 9 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING. NONE OF THE
THUNDERSTORMS ARE EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY.
SEVERE STORMS ARE NOT EXPECTED FRIDAY BUT THERE IS A SLIGHT RISK OF
SEVERE STORMS SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Chicago radar (KLOT), 49 km away, was scanning. The volume nearest the first event began at 00:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lake

When
June 9, 6:22 PM CST to 6:26 PM CST
Where
Lake County, Whiting
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.683, -87.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457173.